Alert archive / Texas / Tornado Warnings in 2009
Tornado Warning 39, NWS San Angelo, TX
NWS San Angelo, TX issued this tornado warning at Jun 10, 2009, 4:23 PM CDT for Throckmorton County, Texas. It was in force for 21 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Jun 10, 2009, 4:23 PM CDT (21:23 UTC)
- Expired
- Jun 10, 2009, 4:44 PM CDT
- In force
- 21 min
- Issued by
- NWS San Angelo, TX
- Area
- Storm-based polygon
County Throckmorton County, TX
The radar
The Dyess AFB radar (KDYX), 68 km from the middle of the area, began a volume at 21:25 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
Did it verify
Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this tornado warning while it was in force. That is not proof nothing happened: reports are thin where few people live.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| Jun 10, 2:13 PM CDT | Severe Thunderstorm Watch | SPC | 10 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 12:00Z, 9.4 hours before the alert went out and 167 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2431 J/kg
- Mixed-layer CIN
- -193 J/kg
- Mixed-layer LCL
- 1090 m above ground
- 0-6 km bulk shear
- 23 kt
- 0-1 km storm-relative helicity
- 119 m²/s²
- 0-3 km storm-relative helicity
- 174 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000
WFUS54 KSJT 102123
TORSJT
TXC447-102200-
/O.NEW.KSJT.TO.W.0039.090610T2123Z-090610T2200Z/
BULLETIN - EAS ACTIVATION REQUESTED
TORNADO WARNING
NATIONAL WEATHER SERVICE SAN ANGELO TX
423 PM CDT WED JUN 10 2009
THE NATIONAL WEATHER SERVICE IN SAN ANGELO HAS ISSUED A
* TORNADO WARNING FOR...
SOUTHEASTERN THROCKMORTON COUNTY IN WEST CENTRAL TEXAS...
* UNTIL 500 PM CDT
* AT 419 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
SEVERE THUNDERSTORM CAPABLE OF PRODUCING A TORNADO 3 MILES WEST OF
WOODSON...OR 12 MILES SOUTH OF THROCKMORTON...MOVING EAST AT 35
MPH.
* THE TORNADO IS EXPECTED TO BE NEAR...
US-183 NEAR THE THROCKMORTON-STEPHENS COUNTY LINE BY 430 PM CDT...
PRECAUTIONARY/PREPAREDNESS ACTIONS...
THE SAFEST PLACE TO BE DURING A TORNADO IS IN A BASEMENT. GET UNDER A
WORKBENCH OR OTHER PIECE OF STURDY FURNITURE. IF NO BASEMENT IS
AVAILABLE...SEEK SHELTER ON THE LOWEST FLOOR OF THE BUILDING IN AN
INTERIOR HALLWAY OR ROOM SUCH AS A CLOSET. USE BLANKETS OR PILLOWS TO
COVER YOUR BODY AND ALWAYS STAY AWAY FROM WINDOWS.
&&
LAT...LON 3315 9895 3314 9894 3295 9895 3296 9931
3325 9930 3325 9895
TIME...MOT...LOC 2121Z 270DEG 29KT 3302 9909
$$1 follow-up statement
000
WWUS54 KSJT 102144
SVSSJT
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE SAN ANGELO TX
444 PM CDT WED JUN 10 2009
TXC447-102153-
/O.CAN.KSJT.TO.W.0039.000000T0000Z-090610T2200Z/
THROCKMORTON TX-
444 PM CDT WED JUN 10 2009
...THE TORNADO WARNING FOR SOUTHEASTERN THROCKMORTON COUNTY IS
CANCELLED...
A SEVERE THUNDERSTORM WITH THE TORNADO THREAT HAS MOVED EAST OUT
OF THROCKMORTON COUNTY. FREQUENT LIGHTNING AND HEAVY RAIN WILL
ACCOMPANY THE WEAKER STORMS WHICH REMAIN OVER THE EASTERN HALF OF
THROCKMORTON COUNTY. WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT
WEDNESDAY EVENING FOR WEST CENTRAL TEXAS.
LAT...LON 3315 9895 3314 9894 3295 9895 3296 9931
3325 9930 3325 9895
TIME...MOT...LOC 2143Z 270DEG 29KT 3302 9888
$$What forecasters said that day
The local office's own words before this tornado warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Angelo, TX wrote its last area forecast discussion before this tornado warning went out at Jun 10, 3:33 PM CDT, 50 minutes earlier.
Area forecast discussion, Jun 10, 3:33 PM CDT, 50 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE SAN ANGELO TX 333 PM CDT WED JUN 10 2009 .SHORT TERM... ONGOING SEVERE WEATHER WILL BE THE MAIN CONCERN FOR THE SHORT TERM FORECAST. SEVERE STORMS ARE EXPECTED TO CONTINUE THROUGH THE EVENING HOURS TONIGHT...MAINLY ACROSS THE BIG COUNTRY. SEVERE THUNDERSTORM WATCH NUMBER 365 IS IN EFFECT THROUGH 10 PM TONIGHT FOR THE BIG COUNTRY COUNTIES. WILL SHOW LIKELY POPS WITH SEVERE WEATHER POSSIBLE FOR THE BIG COUNTRY THIS AFTERNOON INTO TONIGHT. WHILE THE BULK OF THE SEVERE WEATHER IS EXPECTED TO BE ACROSS THE BIG COUNTRY... ADDITIONAL DEVELOPMENT IS POSSIBLE FARTHER SOUTHWEST AS A SEVERE THUNDERSTORM IS MOVING EAST INTO CROCKETT COUNTY AT THIS TIME. .LONG TERM... FOR THE LONG TERM...EXPECT THE SUBTROPICAL RIDGE TO STRENGTHEN ONCE AGAIN OVER THE AREA...ALLOWING TEMPERATURES TO HEAT UP ACROSS THE AREA...WHILE DIMINISHING RAIN CHANCES. HAVE MADE VERY FEW CHANGES TO THE FORECAST AS INHERITED GRIDS...AS THEY COVERED THIS WELL. && .PRELIMINARY POINT TEMPS/POPS... ABILENE 72 97 72 99 72 / 20 20 10 10 10 SAN ANGELO 72 100 70 102 72 / 20 10 10 10 10 JUNCTION 73 97 71 100 73 / 10 20 10 10 10 && .SJT WATCHES/WARNINGS/ADVISORIES... NONE. && 20
Hazardous weather outlook, Jun 10, 3:04 PM CDT, 1 hour 19 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE SAN ANGELO TX 304 PM CDT WED JUN 10 2009 TXZ049-054-064>066-071>073-076>078-098-099-113-114-127-128-139- 140-154-155-168>170-112015- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO- CROCKETT-SCHLEICHER-SUTTON-HASKELL-THROCKMORTON-JONES-SHACKELFORD- TAYLOR-CALLAHAN-COLEMAN-BROWN-MCCULLOCH-SAN SABA-MENARD-KIMBLE- MASON- 304 PM CDT WED JUN 10 2009 THIS HAZARDOUS WEATHER OUTLOOK IS FOR PORTIONS OF WEST CENTRAL TEXAS. .DAY ONE...THIS AFTERNOON AND TONIGHT. A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE BIG COUNTRY UNTIL 10 PM TONIGHT. STORMS ARE ALSO POSSIBLE ACROSS THE REST OF WEST CENTRAL TEXAS TONIGHT. THE MAIN THREATS FROM THE STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. STORMS WILL BE POSSIBLE ACROSS WEST CENTRAL TEXAS AGAIN THURSDAY AFTERNOON AND EVENING. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION IS LIKELY TONIGHT...ESPECIALLY ACROSS THE BIG COUNTRY.
In the hours before
Special weather statement, Jun 10, 2:39 PM CDT, 1 hour 44 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 239 PM CDT WED JUN 10 2009 TXZ049-054-064>066-071>073-098-099-113-114-127-128-139-140-154- 155-102145- FISHER-NOLAN-STERLING-COKE-RUNNELS-IRION-TOM GREEN-CONCHO-HASKELL- THROCKMORTON-JONES-SHACKELFORD-TAYLOR-CALLAHAN-COLEMAN-BROWN- MCCULLOCH-SAN SABA- INCLUDING THE CITIES OF...ROTAN...ROBY...SWEETWATER... STERLING CITY...ROBERT LEE...BRONTE...BALLINGER...WINTERS... MERTZON...SAN ANGELO...EDEN...HASKELL...THROCKMORTON...WOODSON... STAMFORD...ANSON...HAMLIN...ALBANY...ABILENE...CLYDE...BAIRD... CROSS PLAINS...COLEMAN...BROWNWOOD...BRADY...SAN SABA 239 PM CDT WED JUN 10 2009 ...A SEVERE THUNDERSTORM WATCH IS IN EFFECT FOR THE BIG COUNTRY UNTIL 10 PM... STRONG TO SEVERE THUNDERSTORMS ARE DEVELOPING RAPIDLY ACROSS THE BIG COUNTRY THIS AFTERNOON. THE MAIN THREATS FROM THE STRONGER STORMS WILL BE LARGE HAIL AND DAMAGING WINDS. BE ALERT FOR WARNINGS.
Local storm report, Jun 10, 3:26 PM CDT, 57 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
326 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0307 PM HAIL ROTAN 32.85N 100.46W
06/10/2009 E1.75 INCH FISHER TX LAW ENFORCEMENT
&&
JDUNNLocal storm report, Jun 10, 3:28 PM CDT, 55 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
328 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0317 PM HAIL 5 W HASKELL 33.16N 99.82W
06/10/2009 E1.00 INCH HASKELL TX COUNTY OFFICIAL
WINDS ESTIMATED AT 70 MPH
&&
JDUNNSpecial weather statement, Jun 10, 4:01 PM CDT, 22 minutes before
SPECIAL WEATHER STATEMENT NATIONAL WEATHER SERVICE SAN ANGELO TX 401 PM CDT WED JUN 10 2009 TXZ049-054-113-127-102200- NOLAN TX-JONES TX-FISHER TX-TAYLOR TX- 401 PM CDT WED JUN 10 2009 ...SIGNIFICANT WEATHER ALERT EFFECTIVE UNTIL 500 PM CDT FOR NOLAN... FISHER... JONES... AND TAYLOR COUNTIES... AT 401 PM CDT...A STRONG THUNDERSTORM WAS INDICATED BY NATIONAL WEATHER SERVICE DOPPLER RADAR 6 MILES NORTHEAST OF SWEETWATER... MOVING EAST AT 35 MPH. * THE STRONG THUNDERSTORM WILL BE NEAR... TRENT BY 415 PM CDT NOODLE BY 425 PM CDT STITH BY 435 PM CDT TRUBY BY 440 PM CDT PEA SIZE HAIL AND WIND GUSTS TO 55 MPH ARE LIKELY WITH THIS STORM. HEAVY RAINFALL WILL CAUSE PONDING OF WATER ON AREA ROADWAYS... ESPECIALLY THOSE IN POOR DRAINAGE AREAS. RESIDENTS ARE ENCOURAGED TO MONITOR THE SITUATION CLOSELY AND BE PREPARED TO TAKE THE PROPER ACTIONS SHOULD A WARNING BE ISSUED. A SEVERE THUNDERSTORM WATCH REMAINS IN EFFECT UNTIL 1000 PM CDT WEDNESDAY EVENING FOR NORTHWESTERN TEXAS.
Local storm report, Jun 10, 4:18 PM CDT, 5 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE SAN ANGELO TX
418 PM CDT WED JUN 10 2009
..TIME... ...EVENT... ...CITY LOCATION... ...LAT.LON...
..DATE... ....MAG.... ..COUNTY LOCATION..ST.. ...SOURCE....
..REMARKS..
0330 PM HAIL HAMLIN 32.88N 100.13W
06/10/2009 E0.88 INCH JONES TX CO-OP OBSERVER
&&
LHIESLERThe office that day
Everything else NWS San Angelo, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jun 9, 8:05 PM CDT | Severe Thunderstorm Warning | SJT | Coke, Nolan, Sterling | 55 min |
| Jun 9, 8:29 PM CDT | Severe Thunderstorm Warning | SJT | Nolan | 31 min |
| Jun 10, 2:52 PM CDT | Severe Thunderstorm Warning | SJT | Fisher | 23 min |
| Jun 10, 3:01 PM CDT | Severe Thunderstorm Warning | SJT | Haskell | 44 min |
| Jun 10, 3:23 PM CDT | Severe Thunderstorm Warning | SJT | Fisher, Jones, Nolan | 37 min |
| Jun 10, 3:26 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 64 min |
| Jun 10, 3:34 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 41 min |
| Jun 10, 3:37 PM CDT | Severe Thunderstorm Warning | SJT | Jones, Nolan, Taylor | 53 min |
| Jun 10, 3:46 PM CDT | Tornado Warning | SJT | Haskell, Throckmorton | 44 min |
| Jun 10, 3:47 PM CDT | Severe Thunderstorm Warning | SJT | Haskell, Jones, Shackelford | 58 min |
| Jun 10, 3:54 PM CDT | Flash Flood Warning | SJT | Haskell, Jones, Shackelford, Throckmorton | 2 hr |
| Jun 10, 3:54 PM CDT | Tornado Warning | SJT | Nolan | 66 min |
| Jun 10, 4:03 PM CDT | Areal Flood Advisory | SJT | Fisher, Nolan | 3 hr |
| Jun 10, 4:11 PM CDT | Severe Thunderstorm Warning | SJT | Shackelford | 64 min |
| Jun 10, 4:33 PM CDT | Severe Thunderstorm Warning | SJT | Crockett | 42 min |
| Jun 10, 4:37 PM CDT | Severe Thunderstorm Warning | SJT | Taylor | 53 min |
| Jun 10, 4:53 PM CDT | Areal Flood Advisory | SJT | Jones, Taylor | 112 min |
| Jun 10, 5:05 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 55 min |
| Jun 10, 5:16 PM CDT | Severe Thunderstorm Warning | SJT | Crockett, Schleicher, Sutton | 44 min |
| Jun 10, 5:58 PM CDT | Severe Thunderstorm Warning | SJT | Callahan | 32 min |
| Jun 10, 6:03 PM CDT | Areal Flood Advisory | SJT | Brown, Callahan, Coleman | 87 min |
| Jun 10, 6:26 PM CDT | Severe Thunderstorm Warning | SJT | Brown | 30 min |
Nearby
Tornado Warnings in Texas, 2009Every tornado warning in 2009Tornadoes in 2009
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.